Six men in hospital - one critically ill - after taking hallucinogenic drug (From The Northern Echo)
For details on how to contact our editorial and commercial departments, click here
Six men in hospital - one critically ill - after taking hallucinogenic drug
SIX men are in hospital - one critically ill - after taking a hallucinogenic drug.
Police received a report expressing concern for the welfare of four people in a house in Ripon Gardens in Jesmond, Newcastle, at 3am this morning.
Officers and paramedics attended and six people - all men believed to be aged between 19 and 22 - were taken to hospital. Some of them are believed to be students.
At this stage police believe they have taken a hallucinogenic drug called 2CB which at this stage is believed has been bought over the internet.
One of the men is in a critical condition. The other five are currently not in a serious condition.
Inquiries to establish exactly what happened are underway and officers are warning people about the dangers of taking any illegal drugs - especially those bought over the internet.
Chief Superintendent Gary Calvert, Newcastle Area Command, said: "We were called to the address early this morning and six people have been taken to hospital, one is in a critical condition.
"We are carrying out extensive enquiries and are working with our partner agencies to find out what has happened and warn others of the dangers.
"Taking any illegal drug is dangerous and potentially life threatening. 2CB is an illegal hallucinogenic drug. If anyone has any of these in their possession we urge them not to take them and hand them in to the police.
"Anyone who may have taken the drug and feels unwell should seek medical attention immediately.
"Medical professionals in the area have been alerted and if anyone has any information regarding this they should contact police as soon as possible."
2CB often comes in purple capsules and is related to Ecstasy. It is also sold as white powder or small pills. It is an illegal class A drug and is particularly dangerous when mixed with other substances.
Comments are closed on this article.